MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 2-L 8 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 2-L 8 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDC-42802-XP1A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one dilator.Obvious signs of use were observed.The customer reported that "dilator looks frayed at the end after being removed from the patient.Doctor reported that this has happened at least four times in the last two weeks." visual analysis of the dilator revealed a widening at the distal tip.Microscopic examination revealed the damage at the dilator tip.The appearance of the widening is consistent with damage due to improper insertion techniques.The dilator length measured 3 7/8", which is within the specification limits of 3 3/4" - 4 1/4" per the dilator product drawing.The dilator outer diameter measured 0.119", which is within the specification limits of 0.117" - 0.120" per the dilator extrusion product drawing.The dilator inner diameter at the distal tip measured 0.036", which is within the specification limits of 0.036" - 0.038" per the dilator extrusion product drawing.A lab inventory 0.826mm guidewire was inserted through the dilator tip.The guidewire was able to pass with little to no difficulty.Performed per ifu statement, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin." a device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was misshapen.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings.Based on the customer report that the defect occurred during use and the appearance of the damage, the root cause cannot be determined as it cannot be determined when the damage occurred.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that the dilator "looks frayed at the end" after being removed from the patient.The doctor reported that this has happened at least four times in the last two weeks.The patient is fine and had no harm or injury.The associated emdr report numbers are 9680794-2025-00038, 9680794-2025-00037 and 9680794-2025-00036.

Brand Name
ARROW PI CVC KIT: 2-L 8 FR X 16 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key21112339
Report Number9680794-2025-00039
Device Sequence Number21012355
Product Code FOZ
UDI-Device Identifier10801902117110
UDI-Public(01)10801902117110(11)240917(17)251130(10)33F24H0389(21)
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberCDC-42802-XP1A
Device Lot Number33F24H0389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown